Heat, Titus
- When
- July 13, 6:00 PM CST to July 16, 6:00 PM CST
- Where
- Titus forecast zone
- Reported by
- ASOS
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
An upper level ridge of high pressure centered over the Southern Plains began to amplify and expand north-northeast into the Plains and Mississippi Valley through the middle portions of July, resulting in increased subsidence and hence, hotter temperatures as readings climbed into the mid to upper 90s across much of the Ark-La-Tex. The weak surface boundary that lingered across portions of…
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure centered over the Southern Plains began to amplify and expand north-northeast into the Plains and Mississippi Valley through the middle portions of July, resulting in increased subsidence and hence, hotter temperatures as readings climbed into the mid to upper 90s across much of the Ark-La-Tex. The weak surface boundary that lingered across portions of Northeast Texas, Southern Arkansas, and North Louisiana gradually lifted north and dissipated by the 14th, allowing dewpoints to mix out and thus result in slightly less oppressive conditions. However, afternoon heat indices still ranged from 105 to 110 degrees each day through the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 5:12 PM CST, 48 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
612 PM CDT Mon Jul 13 2020
.AVIATION...
While VFR conditions can be expected for the entire TAF period, a
tight pressure gradient looks likely to develop across E. Texas
over the course of the evening. This will result in gusty winds
tomorrow afternoon and evening at KGGG, KTYR, KSHV, and KTXK.
/44/
&&
.PREV DISCUSSION... /issued 315 PM CDT Mon Jul 13 2020/
SHORT TERM.../Tonight through Tuesday Night/
The mosaic radar imagery continues to indicate a weak shortwave
trough with embedded MCV over Ern OK/NW AR, with sct convection
having redeveloped near and E of these features over SE OK/Wrn AR,
near and N of a weak sfc trough that has lifted back N a tad today
into SE OK (Nrn McCurtain County) into Wrn and SCntrl AR from near
MEZ, to NE of TXK, to N of ELD, before arcing NE into SE AR to the
Mid-South region. The air mass S of the sfc trough is very
unstable, indicative of SBCapes of 5000-5500 J/KG, with the CAMs
in a little better agreement suggesting that isolated convection
may continue this evening near the shortwave trough as it
continues to shift SE through AR into N LA. Have inserted slight
chance pops for all but the Wrn sections of E TX this evening to
account for any rogue activity, as PW's between 1.8-1.9" will
remain prevalent across this very hot/moist sector S of the sfc
trough. Unfortunately, the elevated convective debris will likely
linger through a good portion of the evening hours before thinning
late, but should not result in temps cooling off very quickly as
they briefly fall below 80 degrees.
As expected, the convective debris has limited heating across
portions of SE OK/SW AR, with some of these areas not reaching
Heat Advisory criteria this afternoon, although the lack of
sufficient mixing farther S where better insolation occurred has
resulted in Excessive Heat Warning criteria being met across a
large part of E TX/N LA. The short term progs are in good
agreement with the sfc trough slowly returning back N into Cntrl
AR late tonight and especially by mid/late morning. The progs also
indicate that better mixing will occur over the Wrn half of the
area as well (compared to today), with the upper level ridge
beginning to build farther E into the MS Valley Tuesday. The
residual shortwave trough shifting SE into the Lower MS Valley
Tuesday morning may result in isolated convection in the morning
over this area (and just E of the Ern most parishes of Ncntrl LA),
and thus have kept a dry forecast through Tuesday night.
Unfortunately, with the Ern building of the upper ridge, the H700
ridge will also become centered over the heart of the region along
the Sabine Valley, with strong subsidence resulting in an increase
in max temps. Thus, widespread temps in the upper 90s are expected
over a large part of the area, with better mixing over E TX
contributing to slightly lower heat indices. Thus, have
extended but reconfigured the Excessive Heat Warning to include
only the N LA Parishes and portions of Deep E TX, with the Heat
Advisory extended through 00Z Wednesday for the remainder of E
TX/SE OK/SW AR. Very little relief to the heat is expected Tuesday
night with temps briefly falling below 80 degrees once again.
Unfortunately, heat headlines will likely be needed through the
remainder of the work week as well.
15
LONG TERM.../Wednesday through Sunday Night/
A fairly persistent and stagnant summertime pattern has set in
across the ArkLaTex and will persist through the end of the weekend.
An upper-level ridge centered across west Texas at the start of the
period will gradually shift northeast through the end of the week
into the weekend. With the region within weak northerly flow aloft,
temperatures will climb into the mid to upper 90s each day. At the
surface, low-level southerly flow will persist, maintaining a moist
airmass which will allow for afternoon heat index values to climb to
105 to 110 degrees across most areas each afternoon, with isolated
higher heat index values across some locations.
A weak inverted trough on the eastern periphery of the ridge across
the central gulf coast into Mississippi and Alabama to support
widely scattered afternoon convection across mainly north Louisiana
and southern Arkansas each day. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 98 78 97 / 20 0 0 0
MLU 76 97 77 98 / 20 10 0 0
DEQ 76 96 77 95 / 20 10 0 0
TXK 77 95 77 95 / 20 10 0 0
ELD 76 97 77 98 / 20 10 0 0
TYR 78 97 78 96 / 10 0 0 0
GGG 78 98 78 97 / 20 0 0 0
LFK 78 99 77 98 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT Tuesday for ARZ050-051-059>061-
070>073.
LA...Excessive Heat Warning until 7 PM CDT Tuesday for LAZ001>006-
010>014-017>022.
OK...Heat Advisory until 7 PM CDT Tuesday for OKZ077.
TX...Excessive Heat Warning until 7 PM CDT Tuesday for TXZ153-166-167.
Heat Advisory until 7 PM CDT Tuesday for TXZ096-097.
Excessive Heat Warning until 7 PM CDT this evening for
TXZ108>112-124>126-136>138-149>152-165.
Heat Advisory until 7 PM CDT Tuesday for TXZ108>112-124>126-
136>138-149>152-165.
&&
05/15/44Hazardous Weather Outlook National Weather Service Shreveport LA 1144 AM CDT Mon Jul 13 2020 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-141645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie- 1144 AM CDT Mon Jul 13 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Aside from an isolated shower or thunderstorm this afternoon, mainly hot and dry conditions expected today. With temperatures forecast to climb into the middle to upper 90s along with high humidity values, heat index readings will range from 105 to 110 degrees this afternoon. Therefore, a Heat Advisory is in effect until 7 PM this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Hot and mainly dry conditions to persist through the weekend. With afternoon high temperatures forecast to approach 100 degrees, Heat Advisories and/or Excessive Heat Warnings may be needed due to account for heat index values approaching 110 degrees at times. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated at this time. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-141645- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1144 AM CDT Mon Jul 13 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Aside from an isolated shower or thunderstorm this afternoon, mainly hot and dry conditions expected today. With temperatures forecast to climb into the middle to upper 90s along with high humidity values, heat index readings will range from 110 to 115 degrees. Therefore, an Excessive Heat Warning is in effect until 7 PM this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Hot and mainly dry conditions to persist through the weekend. With afternoon high temperatures forecast to approach 100 degrees, Heat Advisories and/or Excessive Heat Warnings may be needed due to account for heat index values approaching 110 degrees at times. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated at this time.
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 895336, 895337, 895338, 895339, 895340, 895341, 895343, 895344, 895342, 895345, 895346.